Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 85, NWS Lake Charles, LA

May 19, 2019Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 19, 2019, 8:14 AM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2019, 8:14 AM CDT (13:14 UTC)
Expired
May 19, 2019, 9:15 AM CDT
In force
61 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 19, 1:47 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 1.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2341 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2341 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

355 
WUUS54 KLCH 191314
SVRLCH
LAC045-099-101-191415-
/O.NEW.KLCH.SV.W.0085.190519T1314Z-190519T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
814 AM CDT Sun May 19 2019

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northeastern Iberia Parish in south central Louisiana...
  St. Mary Parish in south central Louisiana...
  Southeastern St. Martin Parish in south central Louisiana...

* Until 915 AM CDT.

* At 814 AM CDT, severe thunderstorms were located along a line
  extending from near Plaquemine to near Charenton to 7 miles west of
  Cypremort Point, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Morgan City, Franklin, Patterson, Berwick, Bayou Vista,
  Stephensville, Burns Point, Baldwin, Ellerslie, Patterson Memorial
  Airport, Glencoe, Cote Blanche Island, Amelia, Charenton and
  Centerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 AM CDT for south central
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2955 9128 2951 9127 2948 9131 2952 9142
      2955 9141 2952 9154 2963 9155 2963 9166
      2975 9161 2975 9176 2979 9180 2989 9157
      3010 9142 3006 9137 3004 9123 2998 9126
      2986 9120 2980 9109 2963 9108
TIME...MOT...LOC 1314Z 277DEG 31KT 3023 9125 2984 9151 2971 9196 

HAIL...<.75IN
WIND...60MPH
 
$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 6:54 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 19, 6:54 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
654 AM CDT Sun May 19 2019

.DISCUSSION...
For 12Z TAFS

&&

.AVIATION...
Line of storms continues to move into south central Louisiana
this morning. The greatest impacts will be LFT and ARA this
morning with ongoing convection and TEMPO groups. Strong winds
...frequent lightning and reduced visibility can be expected this
morning. In addition...heavy rain will also occur at times. MVFR
ceilings expected across ARA/LFT terminals all morning with vfr
expected in the afternoon. The rest of the terminals are expected
to be going improvements with AEX looking better already VFR and
BPT/LCH MVFR this morning but VFR this afternoon.

&&

.PREV DISCUSSION... /issued 549 AM CDT Sun May 19 2019/

UPDATE...Just updated ZFP to include severe weather verbiage
within text.

PREV DISCUSSION... /issued 513 AM CDT Sun May 19 2019/

UPDATE...Convection beginning to sag somewhat south and have
seen development of a fairly strong cell over Jeff Davis parish
where a warning may be required shortly. Have expanded Tornado
Watch 191 to include Jeff Davis and Vermilion and all our
remaining parishes to the east. Watch in effect until 10 AM CDT.

PREV DISCUSSION... /issued 502 AM CDT Sun May 19 2019/

DISCUSSION...An active morning ongoing with strong to severe
thunderstorms advancing across central Louisiana where a Tornado
Watch is in effect until 10 AM CDT. Earlier activity over interior
southeast Texas has weakened and the Tornado Watch was allowed to
expire at 4 AM CDT.

Convection associated with a sharp and negatively tilted
mid/upper level trof now approaching the Mississippi valley,
CAPES in excess of 2000 J/kg and favorable shear. Activity
has been very limited along and south of the Interstate 10
corridor and where lift has been limited. Will see a west to
east ending of the convection through the day as aforementioned
trof advances further east and northeast and flow aloft trends dry
west to northwest.

Pattern through the remainder of the week looks overall dry. Did
have to include a low end chance for a few showers and
thunderstorms Monday afternoon for the northeast portion of the
forecast area. This associated with some weak energy incoming as
flow aloft comes back around to the southwest as another vigorous
low advances into the plains then advances north. This is
followed by a second cyclone culminating into a deep trof for the
western CONUS and an amplifying and retrograding ridge for the
east CONUS. Dry pattern thus expected.

MARINE...A moderate early morning southeast flow will gradually
relax as strong low pressure advances northeast through the
eastern plains. Showers and thunderstorms associated with this
system will be ending west to east through the day. An overall dry
pattern is expected to prevail through the week, but winds will
strengthen going into Tuesday and Wednesday as another strong
storm system advances across the plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  85  73  88  73 /  60  10  20  10
LCH  85  75  86  76 /  50  10  10  10
LFT  84  74  87  75 /  70  10  20  10
BPT  86  76  86  76 /  40  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
     455-470-472-475.

     Small Craft Exercise Caution until 7 AM CDT this morning for
     GMZ430-432-435.

&&

AVIATION...06
Hazardous weather outlook, May 19, 5:40 AM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
540 AM CDT Sun May 19 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
201045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
540 AM CDT Sun May 19 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will remain a potential through
much of the morning over central, southwest and south central
Louisiana. Tornado Watch 191 is in effect for much of this area
through 10 AM CDT. Tornadoes as well as damaging straight-line
winds and hail will be possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No significant weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

GMZ430-432-435-450-452-455-470-472-475-201045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
540 AM CDT Sun May 19 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

A moderate early morning southeast flow will gradually
relax as strong low pressure advances northeast through the
eastern plains. Showers and thunderstorms associated with this
system will be ending west to east through the day.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A dry weather pattern is expected through the week with an onshore
flow continuing. There will be an strengthening of winds moving
through Tuesday and Wednesday as strong low pressure develops over
the plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

In the hours before

Local storm report, May 19, 4:38 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     TSTM WND DMG     3 ENE TOWN BLUFF        30.81N 94.13W
05/19/2019                   JASPER             TX   LAW ENFORCEMENT

            LOTS OF TREES DOWN AND LOTS OF DEBRIS JUST INSIDE OF
            JASPER COUNTY. TREE ON A HOUSE. FIRE

            DEPARTMENT...ELECTRIC COMPANY...LAW ENFORCEMENT AT SCENE.

&&

FNAVEJAR
Local storm report, May 19, 5:09 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 AM     TSTM WND DMG     12 ENE ROCKLAND         31.07N 94.19W
05/19/2019                   JASPER             TX   LAW ENFORCEMENT

            TREES DOWN EITHER SIDE OF RECREATION ROAD 255 AT STATE
            HIGHWAY 63.

&&

FNAVEJAR
Special weather statement, May 19, 5:29 AM CDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
529 AM CDT Sun May 19 2019

LAZ031-042-043-191115-
Acadia LA-Jefferson Davis LA-Allen LA-
529 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON DAVIS...NORTHERN ACADIA
AND SOUTHEASTERN ALLEN PARISHES UNTIL 615 AM CDT...

At 529 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elton to near Fenton to Buller to
Dequincy. Movement was southeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Crowley, Jennings, Church Point, Welsh, Kinder, Iota, Elton,
Mermentau, Fenton, Evangeline, Mowata, Buller, Topsy, Maxie, Egan,
Pine Island, Branch, Leblanc, Estherwood and Roanoke.

A Tornado Watch remains in effect until 1000 AM CDT for central and
southwestern Louisiana.

LAT...LON 3033 9303 3038 9303 3038 9310 3041 9313
      3042 9313 3044 9303 3057 9290 3050 9262
      3049 9262 3048 9263 3048 9255 3039 9220
      3021 9234 3017 9250 3016 9282
TIME...MOT...LOC 1029Z 293DEG 33KT 3051 9277 3041 9293 3039 9305 3048
9344

06
Local storm report, May 19, 6:29 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
629 AM CDT SUN MAY 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     TSTM WND DMG     1 ENE VILLE PLATTE      30.70N 92.26W
05/19/2019                   EVANGELINE         LA   EMERGENCY MNGR

            OEP REPORTING GAS PUMPS DEMOLISHED AT THE GAS STATION
            LOCATED AT THE CORNER OF WHITEVILLE RD. AND TATE COVE RD.
            WITH NUMEROUS OTHER DAMAGE REPORTS AROUND THE CITY.
            TORNADO POSSIBLE. TIME ESTIMATED BY RADAR.

&&

SWARTHEN
Special weather statement, May 19, 7:00 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
700 AM CDT Sun May 19 2019

LAZ052-074-191300-
Vermilion LA-East Cameron LA-
700 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMERON AND
VERMILION PARISHES UNTIL 800 AM CDT...

At 659 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wright to 9 miles south of Gueydan to 11
miles north of Rockefeller Wildlife Range. Movement was southeast at
25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Intracoastal City, Forked Island, Pecan Island, Freshwater City,
Esther and Florence Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 AM CDT for south central
and southwestern Louisiana.

LAT...LON 2957 9253 2986 9282 2993 9253 3001 9244
      2984 9197 2979 9198 2972 9215 2973 9215
      2976 9213 2974 9217 2975 9221 2971 9218
      2969 9210 2969 9211 2967 9213 2961 9210
      2962 9207 2958 9211 2953 9231
TIME...MOT...LOC 1159Z 297DEG 20KT 2997 9239 2990 9246 2985 9273

MM
Special weather statement, May 19, 7:39 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
739 AM CDT Sun May 19 2019

LAZ041-042-191330-
Calcasieu LA-Jefferson Davis LA-
739 AM CDT Sun May 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON DAVIS AND
NORTHEASTERN CALCASIEU PARISHES UNTIL 830 AM CDT...

At 739 AM CDT, Doppler radar was tracking a strong thunderstorm over
Topsy, or 7 miles northeast of Moss Bluff, moving east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Welsh, Iowa, Fenton, Pine Island, Buller, Topsy, Lebleu
Settlement, Lacassine and Roanoke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 AM CDT for southwestern
Louisiana.

LAT...LON 3030 9320 3040 9318 3040 9313 3042 9313
      3042 9307 3044 9306 3044 9293 3043 9269
      3016 9275
TIME...MOT...LOC 1239Z 280DEG 19KT 3037 9311

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:43 AM CDTSevere Thunderstorm WarningLCHBeauregard34 min
May 19, 2:36 AM CDTSpecial Weather StatementLCHRapides39 min
May 19, 2:59 AM CDTSpecial Weather StatementLCHBeauregard31 min
May 19, 3:00 AM CDTAreal Flood AdvisoryLCHBeauregard, Vernon2 hr
May 19, 3:06 AM CDTTornado WarningLCHBeauregard24 min
May 19, 3:29 AM CDTTornado Warning Tornado observedConsiderable damage threatLCHBeauregard, Vernon18 min
May 19, 3:45 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard45 min
May 19, 3:58 AM CDTSpecial Weather StatementLCHBeauregard47 min
May 19, 4:07 AM CDTTornado WarningLCHAllen, Beauregard, Vernon25 min
May 19, 4:23 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Jefferson Davis67 min
May 19, 4:47 AM CDTTornado WarningLCHRapides28 min
May 19, 4:49 AM CDTTornado WarningLCHAllen, Beauregard13 min
May 19, 4:58 AM CDTSevere Thunderstorm WarningLCHAllen, Evangeline47 min
May 19, 5:12 AM CDTTornado WarningLCHAllen, Evangeline18 min
May 19, 5:26 AM CDTTornado WarningLCHEvangeline35 min
May 19, 5:29 AM CDTSpecial Weather StatementLCHAcadia, Jefferson Davis46 min
May 19, 5:36 AM CDTSevere Thunderstorm WarningLCHAcadia, Evangeline, Saint Landry54 min
May 19, 5:43 AM CDTTornado WarningLCHEvangeline32 min
May 19, 5:56 AM CDTTornado WarningLCHEvangeline, Saint Landry34 min
May 19, 5:58 AM CDTSevere Thunderstorm WarningLCHAcadia, Jefferson Davis, Lafayette47 min
May 19, 6:11 AM CDTTornado WarningLCHSaint Landry34 min
May 19, 6:21 AM CDTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin54 min
May 19, 6:32 AM CDTSevere Thunderstorm WarningLCHAcadia, Iberia, Lafayette, Saint Martin, Vermilion58 min
May 19, 6:54 AM CDTFlash Flood WarningLCHAcadia, Allen, Beauregard, Calcasieu, Jefferson Davis3 hr
May 19, 7:00 AM CDTSpecial Weather StatementLCHVermilion60 min
May 19, 7:08 AM CDTAreal Flood WarningLCHBeauregard112 min
May 19, 7:20 AM CDTSevere Thunderstorm WarningLCHIberia, Lafayette, Saint Martin, St. Mary, Vermilion55 min
May 19, 7:21 AM CDTSpecial Marine WarningLCH114 min
May 19, 7:39 AM CDTSpecial Weather StatementLCHJefferson Davis51 min
May 19, 9:12 AM CDTSpecial Weather StatementLCHSt. Mary33 min
May 19, 9:13 AM CDTSpecial Marine WarningLCH62 min
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen6 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHVernon3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHCalcasieu4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
May 19, 9:53 AM CDTRiver Flood WarningLCHBeauregard4 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAllen5 days
May 19, 9:53 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis21 days
May 19, 9:53 AM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin67 hr
May 19, 10:14 AM CDTSpecial Marine WarningLCH16 min
May 19, 10:47 AM CDTSpecial Marine WarningLCH88 min
May 19, 2:17 PM CDTSpecial Weather StatementLCHBeauregard43 min
May 19, 2:51 PM CDTSevere Thunderstorm WarningLCHBeauregard39 min
May 19, 3:11 PM CDTSpecial Weather StatementLCHCalcasieu49 min
May 19, 3:17 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon118 min
May 19, 3:26 PM CDTAreal Flood AdvisoryLCHCalcasieu2 hr
May 19, 3:40 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis35 min
May 19, 3:51 PM CDTSpecial Weather StatementLCHBeauregard39 min
May 19, 4:49 PM CDTSpecial Weather StatementLCHBeauregard41 min
May 19, 4:58 PM CDTSevere Thunderstorm WarningLCHBeauregard34 min
May 19, 5:17 PM CDTFlash Flood WarningLCHAllen, Beauregard, Vernon118 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.